Clozapine is a highly effective medication used in management of treatment-resistant schizophrenia. Clozapine-associated myocarditis (CAM) is a rare but increasingly recognised complication of clozapine titration. Following an episode of CAM, clinicians can face a challenging dilemma of balancing the risks of recurrent myocarditis against the harms of ongoing psychosis. We describe the case of a woman in her 60s who developed acute myocarditis during clozapine titration and was then cautiously rechallenged with a successful outcome.
- Psychiatry (drugs and medicines)
- Unwanted effects / adverse reactions
- Drugs: psychiatry
Statistics from Altmetric.com
Contributors MB was responsible for clinical management of the case and remains responsible medical person for the patient. JH collected the information, wrote the case report under supervision of MB and met with the patient to gain her perspective and consent.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.